Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Having postnatal drip and have excess saliva. Blocked and full sensation in ear. Medication?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2531 Questions
Question
I have had a very annoying postnatal drip, I have excess saliva I notice mostly at night as well. I also sometimes have a blocked, full sensation in my left ear.
Posted Sat, 14 Sep 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sumit Bhatti 32 minutes later
Brief Answer:
Sinus CT, Tympanometry, Snoring / Mouth breathing

Detailed Answer:
Hi,

Thank you for your query.

1. An annoying Post Nasal Drip (PND) results from stasis of the normal secretions of the nose and sinuses. Get a Sinus CT done to rule out sinusitis and nasal obstruction.

2. A PND flows over the inner end of the eustachian tube leading to inflammation of the tubal tonsil (Gerlach's Tonsil). This will cause the blocked or feeling of fulness in the ear. A Tympanometry will be required to assess the middle ear pressures. If the Tympanometry is normal, only regular steam inhalation will suffice.

3. The most common cause of excessive salivation is dryness in the throat, perhaps due to mouth breathing or snoring at night (Sleep Apnea Syndrome).

4. Rare causes of hypersalivation are as a side effect of medications, allergy to certain foodstuff, recent tooth extractions or gum (periodontal) inflammation, oral ulcers, acid reflux, hormonal imbalance, liver and pancreatic diseases and Parkinson's Syndrome.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Having postnatal drip and have excess saliva. Blocked and full sensation in ear. Medication? 3 minutes later
One other thing I have noticed is a sensation of popping candy in the back of my throat, what would that be due to?
 
 
Answered by Dr. Sumit Bhatti 6 minutes later
Brief Answer:
Eustachian tube sounds, Myoclonus

Detailed Answer:
Hi,

Thank you for writing back.

1. The source of the the sensation of popping candy in the back of the throat is most commonly due to the sound of the eustachian tube opening and closing or of the air and secretions flowing through it.

2. Sometimes there are sounds of sudden involuntary contractions of the palatal and throat muscles as well as those attached to the Eustachian tube. This is also known as Myoclonus.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Having postnatal drip and have excess saliva. Blocked and full sensation in ear. Medication? 39 minutes later
Hello

Thank you.

So, is the popping sensation something to worry about? And could it be related to all my other symptoms?

Tara
 
 
Answered by Dr. Sumit Bhatti 14 hours later
Brief Answer:
This sensation is not a cause for worry.

Detailed Answer:
Hi,

Thank you for writing back.

1. These sounds are not a cause for worry.

2. This is related to your other symptoms and will subside as you recover.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor